Aa
Aa
A
A
A
Close
Avatar universal

Having vision/eye issues

Six months ago,  noticed that the vision in my right eye had changed (trouble reading at a distance, etc.). I have worn glasses/contacts since the age of 12...I am now 38. I have myopia and astigmatism. In late February, a visit to the eye doctor showed that my right vision had changed '3 clicks, 3 very big clicks'...right eye is 20/2400...left eye was 20/2200. New glasses and new contacts. I wore the contacts for about 10 days...my eyes became so red there was almost no white left. I went back to eye doctor - no infection, possible allergy to new contacts. They switched me to a brand that I have worn before (B&L)...waited about 2 weeks before wearing them. After 2 days, my eyes were red again. I have now waited over a month, a visit to my regular doctor showed no infection, and she prescribed drops to help them clear up (a basic allergy drop). I wore them for 6 hours this weekend and again had red eyes...and I've also noticed that the vision in my left eye has now changed. Things are not as clear as they were (distance wise). Have I suddenly become allergic to contacts? Does anyone have any idea what it could be?
5 Responses
233488 tn?1310693103
MEDICAL PROFESSIONAL
The percentage of people that wear contacts declines steadily through life and in women near 40 and after 40 it becomes almost an epidemic due to hormonal changes and the development of "dry eye syndrome"

About 20% of the lasik surgery our pratice does is from people that lose their abiity to wear contacts.

Suggest you see an Eye MD cornea specialist for a second opinion. Find one near you at www.geteyesmart.org

JCH MD
Avatar universal
Thank you very much...I'll get an appointment for first available.
233488 tn?1310693103
MEDICAL PROFESSIONAL
good luck JCH MD
Avatar universal
Had a visit with an Ophthalmologist last week. My eyes are healthy (yay!). He said that I had a reaction to something in the first set of contacts, and that it had left a film on my..ocular nerve? or something like that. I am using steroid drops 3 times a day. He feels that once the film is removed, my vision should be back to what it was. The film is not affecting my vision, but interferring with it. I go back next week for a follow up. He did say I have one heck of an astigmatism and have stippling (?) on something in my left eye...a lot of medical terms I can't remember.
Anyway...I got my fingers crossed ! Thanks for the advice !
233488 tn?1310693103
MEDICAL PROFESSIONAL
U R welcome JCH MD
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.